Universidad Complutense de Madrid
E-Prints Complutense

Routh Reduction for Singular Lagrangians

Impacto

Downloads

Downloads per month over past year

Langerock, Bavo and Castrillón López, Marco (2010) Routh Reduction for Singular Lagrangians. Int. J. Geom. Methods Mod. Phys, 7 (8). pp. 1451-1489. ISSN 0219-8878

[img] PDF
Restringido a Repository staff only

403kB

Official URL: http://www.worldscinet.com/ijgmmp/ijgmmp.shtml




Abstract

This paper concerns the Routh reduction procedure for Lagrangians systems with symmetry. It differs from the existing results on geometric Routh reduction in the fact that no regularity conditions on either the Lagrangian L or the momentum map JL are required apart from the momentum being a regular value of JL. The main results of this paper are: the description of a general Routh reduction procedure that preserves the Euler-Lagrange nature of the original
system and the presentation of a presymplectic framework for Routh reduced systems. In addition, we provide a detailed description and interpretation of the Euler-Lagrange equa-tions for the reduced system. The proposed procedure includes Lagrangian systems with a non-positively definite kinetic energy metric.


Item Type:Article
Uncontrolled Keywords:constrained Lagrangian systems; momentum map; reduction; Routhian; singular Lagrangians; symmetry; symplectic form
Subjects:Sciences > Mathematics > Differential geometry
ID Code:21388
Deposited On:16 May 2013 15:46
Last Modified:27 Jul 2018 09:13

Origin of downloads

Repository Staff Only: item control page